MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926012400
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Stent delivery system (sds) was returned for analysis.A visual examination of the stent found that the stent struts were damaged the whole stent length with the stent pushed proximally off the balloon and bunched down the polymer extrusion shaft, leaving the distal end of the stent located 2mm proximal of the proximal markerband.The damaged section of the crimped stent od (outer diameter) was measured.The stent profile at the time of manufacture was measured which was within the maximum crimped stent specification.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual examination of the bumper tip showed signs of damage along the distal edges of the tip.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.A visual and tactile examination of the outer and the inner lumen and mid-shaft section found no issues with the extrusion.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 25-oct-2017.It was reported that crossing difficulties were encountered.The target lesion was located in the circumflex artery.A 4.00 x 12mm synergy ii drug-eluting stent was advanced but failed to cross the lesion.No patient complications were reported.However, returned device analysis revealed stent moved on balloon and stent damage.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7012442
Report Number2134265-2017-11020
Device Sequence Number156318
Product Code NIQ
UDI-Device Identifier08714729840077
UDI-Public08714729840077
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2017
Device Model NumberH7493926012400
Device Catalogue Number39260-1240
Device Lot Number19762553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2017
Initial Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1